Hi I have a 7 year old. Last year in November, he developed some vocal tics. These eventually evolved into coprolalia. He was put on guanfacine, zolofot and risperdal. Ever since, he has been much better and the only thnig that remained were some grimaces. In an attempt to eliminate his tics and move away from these powerful drugs, we've tried a whole bunch of alternative treatements and dietary changes. - put him on a gluten free, dairy free, reduced sugar diet. - We have him on a bunch of supplements - Ca, Magnesium, Methionine,etc. - for a while, he was on a very strict, candida free diet and diflucan and probiotics Given that all of the above did not get rid of his grimaces, our suspicion turned to PANDAS. We spoke to a Pandas specialist and now have him on a dose of antibiotics with a steriod (prednisone). Three days into this treatment, we noticed a significant change in his behavior - a lot of rage and frustration. After about 5 days, we also noticed that his vocal tic had started to come back. Today is the 6th day, we've stopped prednison (after reading online that it is a significant tic triger). His grimaces are much reduced but his vocal tic is back and we are besides ourselves. The nightmare has returned.
Has anyone experienced the above before? Are his vocal tics really prednisone or just a herx reaction - is this just a strep die-off?Could his tics be the antibiotics?
Your help and advice is much appreciated.